MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rees3287 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "we had a magnet break off a line while we were inserting it.Chest xray verified that it was present in the patient¿s lung." "what they¿re being treated for: tpn." "other relevant history: patient with history of multiple infections requiring iv antibiotics and picc line placement." "does the patient have an infectious disease?: hx of mrsa and vre.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken tls stylet is confirmed; however, the exact cause is unknown.One tls stylet was returned for evaluation.An initial visual observation showed use residue on the returned sample.The distal tip of the stylet appeared to be missing and bends were observed in the stylet proximal to the break site.A microscopic observation revealed the polyimide tubing at the break site was plastically deformed and folded over the distal end of a magnet.While the exact cause of the break in the returned stylet could not be determined from the evidence observed on the returned sample, possible causes of the break include excessive manipulation of the stylet prior to or during placement and advancement/retraction of the stylet against resistance.
 
Event or Problem Description
It was reported "we had a magnet break off a line while we were inserting it.Chest xray verified that it was present in the patient¿s lung." "what they¿re being treated for: tpn" "other relevant history: patient with history of multiple infections requiring iv antibiotics and picc line placement" "does the patient have an infectious disease?: hx of mrsa and vre".

Brand Name
POWERPICC SOLO2 HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10707824
Report Number3006260740-2020-20189
Device Sequence Number19570609
Product Code LJS
UDI-Device Identifier00801741035906
UDI-Public(01)00801741035906
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9395108QD
Device Lot NumberREES3287
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR